Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 252, NWS Little Rock, AR

September 25, 2019Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 25, 2019, 3:21 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2019, 3:21 PM CDT (20:21 UTC)
Expired
Sep 25, 2019, 4:00 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Izard County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WUUS54 KLZK 252021
SVRLZK
ARC065-135-252100-
/O.NEW.KLZK.SV.W.0252.190925T2021Z-190925T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
321 PM CDT Wed Sep 25 2019

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Izard County in north central Arkansas...
  Southwestern Sharp County in north central Arkansas...

* Until 400 PM CDT.

* At 321 PM CDT, a severe thunderstorm was located over Lacrosse, or
  over Melbourne, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Melbourne...                      Ash Flat...
  Horseshoe Bend...                 Franklin...
  Sidney...                         Ballard...
  Stella...                         Lunenburg...
  Myron...                          Lacrosse...
  Lone Star...                      Gid...
  Evening Shade...                  Maxville...
  Zion...                           Violet Hill...
  Sage...                           Larkin...
  Brockwell...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 9158 3598 9152 3598 9203 3613 9197
      3625 9163
TIME...MOT...LOC 2021Z 257DEG 14KT 3609 9187 

HAIL...1.00IN
WIND...60MPH
 
$$

62
1 follow-up statement
531 
WWUS54 KLZK 252038
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
338 PM CDT Wed Sep 25 2019

ARC065-135-252100-
/O.CON.KLZK.SV.W.0252.000000T0000Z-190925T2100Z/
Izard AR-Sharp AR-
338 PM CDT Wed Sep 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL IZARD AND SOUTHWESTERN SHARP COUNTIES...

At 338 PM CDT, a severe thunderstorm was located near Myron, or 7
miles southwest of Ash Flat, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Melbourne...                      Ash Flat...
Horseshoe Bend...                 Franklin...
Sidney...                         Stella...
Lunenburg...                      Myron...
Lacrosse...                       Gid...
Evening Shade...                  Maxville...
Zion...                           Sage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 9158 3598 9152 3598 9195 3617 9178
      3625 9163
TIME...MOT...LOC 2038Z 270DEG 10KT 3613 9166 

HAIL...1.00IN
WIND...60MPH
 
$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:54 PM CDT, 27 minutes earlier.

Area forecast discussion, Sep 25, 2:54 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
254 PM CDT Wed Sep 25 2019

.SHORT TERM...Tonight Through Friday
An area of high pressure aloft continues over the southeast U.S.
this afternoon with an upper trough over the Great Lakes and a
cutoff low over the desert southwest. The upper trough slides
slightly to the southeast tonight bringing northwest flow to
Arkansas briefly for Thursday morning. Ridging quickly builds back
into the area Thursday afternoon and night and southwest flow
returns for Friday.

A warm front moved northeast of the state today to near the
Mississippi River. This ushered in more warm and humid air and dew
points back into the lower to mid 70s destabilizing the atmosphere.
A cold front in Kansas and Missouri should move into north
Arkansas around 06Z tonight with showers and thunderstorms. Some
of the storms could be strong with a few producing damaging winds
in north Arkansas. Expect the rain to continue into the morning
hours in central Arkansas moving into the south by late morning,
tapering off Thursday evening. The front move north as a warm
front Thursday night and high pressure moves back into the area
Friday with warm and dry conditions. Highs Thursday will be in the
upper 70s to mid 90s and then in the mid 80s to lower 90s for
Friday.

&&

.LONG TERM...Friday Night Through Thursday
Initially, a cold front will attempt to move into Arkansas, but will
be stopped by an amplifying upper ridge centered just southeast
of Arkansas. The ridge will build into the region, with moisture
shunted well to the west and northwest. You know the drill...
temperatures warm up due to southerly/southwest winds, little in
the way of rainfall (you get the point).

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  81  66  88 /  60  50   0  10
Camden AR         71  93  68  92 /  10  30   0   0
Harrison AR       66  79  66  85 /  80  50   0  10
Hot Springs AR    71  89  68  88 /  40  40   0  10
Little Rock   AR  71  88  67  89 /  40  40   0  10
Monticello AR     70  93  68  92 /  10  20   0   0
Mount Ida AR      71  88  68  87 /  40  50  10  10
Mountain Home AR  66  79  66  87 /  70  40   0  10
Newport AR        69  82  67  89 /  60  50   0  10
Pine Bluff AR     70  92  67  91 /  20  30   0  10
Russellville AR   71  85  68  88 /  60  60   0  10
Searcy AR         70  86  67  89 /  50  50   0  10
Stuttgart AR      70  89  67  90 /  30  40   0  10
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...57
Hazardous weather outlook, Sep 25, 4:15 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
415 AM CDT Wed Sep 25 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
415 AM CDT Wed Sep 25 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to develop this morning
into the afternoon. While there may be a couple of strong storms,
widespread severe weather is not expected. Some areas may receive
locally heavy rainfall leading to isolated flash flooding in low
lying prone areas.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

A few thunderstorms will be possible across mainly northwest
Arkansas through the weekend. Widespread severe weather is not
anticipated. Some storms may be capable of producing gusty winds and
locally heavy rainfall.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Sep 25, 3:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT Wed Sep 25 2019

ARZ007-015-252045-
Sharp AR-Izard AR-
316 PM CDT Wed Sep 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD AND SOUTHWESTERN
SHARP COUNTIES UNTIL 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Melbourne to near Lone Star. Movement was east
at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Melbourne...                      Oxford...
Mount Pleasant...                 Franklin...
Sidney...                         Gid...
Stella...                         Lunenburg...
Myron...                          Brandenberg...
Lacrosse...                       Lone Star...
Evening Shade...                  Center...
Mt Olive in Izard County...       Zion...
Boswell...                        Violet Hill...
Sage...                           Larkin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3620 9145 3595 9161 3598 9208 3600 9210
      3601 9210 3602 9208 3602 9207 3603 9206
      3604 9206 3619 9190
TIME...MOT...LOC 2016Z 263DEG 13KT 3609 9191 3604 9200

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:45 PM CDTFlash Flood WarningLZKBaxter, Fulton2 hr
Sep 25, 3:06 PM CDTSevere Thunderstorm WarningLZKFulton, Lawrence, Randolph, Sharp24 min
Sep 25, 3:16 PM CDTSpecial Weather StatementLZKIzard, Sharp29 min
Sep 25, 3:24 PM CDTSevere Thunderstorm WarningLZKFulton, Lawrence, Randolph, Sharp51 min
Sep 25, 3:35 PM CDTFlash Flood WarningLZKFulton, Lawrence, Sharp3 hr
Sep 25, 3:59 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Lawrence, Randolph, Sharp46 min
Sep 25, 4:26 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Lawrence, Randolph, Sharp49 min
Sep 25, 5:09 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Lawrence, Sharp51 min
Sep 25, 5:24 PM CDTFlash Flood WarningLZKIndependence, Izard, Jackson, Lawrence, Sharp2 hr
Sep 25, 5:58 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Jackson, Lawrence, Sharp, Stone32 min
Sep 25, 6:29 PM CDTSpecial Weather StatementLZKIndependence, Jackson46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.